Could Your Doctor Be Making Your Facial Rash Worse?

Women between the ages of 15 and 45 can sometimes experience a red rash around their mouth, nose, and eyes. While there are several conditions that could cause a facial rash, one of the more common causes is called perioral dermatitis which literally means “inflammation of the skin around the mouth.”

Certainly, many doctors are extremely fastidious in diagnosing and treating skin conditions, but perioral dermatitis presents a unique complication: it is made worse by topical steroids, a common treatment for rashes.

Here are the answers to the four most important questions about what is going on here.

What is Perioral Dermatitis?

Perioral dermatitis usually presents as a red bumpy rash around the mouth, nose, and occasionally around the eyes. The rash may be somewhat uncomfortable and tender, but it doesn’t usually itch or sting the way some other rashes do. Sometimes, the rash can be mistaken for an acne breakout or an allergic reaction.

While both men and women can get this condition, it is far more likely to show up in women.

What is the Cause of this Condition?

The exact cause of perioral dermatitis is not yet completely understood. Doctors have noted that people who have this rash tend to use either topical steroid creams, or inhaled steroids. Inhaled steroids could be in the form of nasal sprays, or asthma inhalers. In some cases, the condition seems to be linked to oral contraceptives.

Other theories as to what may be causing these irritations are the use of heavy moisturizers, certain cosmetics, fluoride toothpaste, or even improper or infrequent face washing techniques.

Doctors are not sure if the rash is happening thanks to a problem with the skin, the presence of bacteria on the skin, or some sort of immune response.

Read: 10 Beauty Products You Must Pack for Your Summer Holiday >>

Why do Doctors Sometimes Prescribe Steroids?

There are other facial rashes which can be helped by the application of a topical steroid cream, so a misdiagnosis by a doctor could lead to increased use of the exact substance suspected of causing perioral dermatitis in the first place.

Of course, some patients try to treat the facial rash at home, and often reach for hydrocortisone cream – also a topical steroid. This could be prolonging or aggravating the condition without the patient realizing it.

What is the Proper Treatment?

If perioral dermatitis is suspected, your doctor will recommend that you cease the use of all topical steroids, cosmetics, moisturizers, and even sunscreen. This will give your skin a chance to heal more naturally, without any further exposure to irritants.

Typically, this therapeutic approach works very well, however sometimes a topical antibiotic cream may be required, and in the most severe cases a systemic antibiotic treatment may be necessary.

If you suspect that you have perioral dermatitis, it’s best to get in touch with a doctor right away and express your concerns. If you are using anything in your daily routine that may contain steroids, including hydrocortisone, it is important that you let your doctor know so they can decide whether or not you should stop using it.

Remember, there are many conditions which could cause a face rash, and proper diagnosis by a doctor is the best course of action.

Read: Gluten in Beauty Products – A Risk to Those With Celiac Disease? >>


Produktbewertungen

Verlassen Sie sich nicht auf unser Wort, lesen Sie, was treue Kunden über unsere Produkte sagen.


Das erste, was mein Interesse an Capsiplex geweckt hat, war die Tatsache, dass es ganz natürlich ist und dass es keine Nebenwirkungen hat. Es funktioniert tatsächlich. Nachdem ich es 3 Wochen lang versucht habe und 3 Pfund verloren habe, habe ich gerade 3 weitere Flaschen bestellt! Ich hoffe, dass der Gewichtsverlust weitergeht.

- Alice

Ich würde das auf jeden Fall allen empfehlen, die abzunehmen versuchen! Seit ich mit dem Nahrungsergänzungsmittel begonnen haben, habe ich durchschnittlich 3 Pfund pro Woche abgenommen. Ich gehe allerdings auch noch ins Fitnesstudio, um das Abnehmen zu beschleunigen, aber alles in allem...ich bin total glücklich.

- Chloe L.

Ich werde tonnenweise Energie haben, kilometerlange Spaziergänge machen und sogar zum Sprint ansetzen. Nach Wochen wurde ich schlanker und trimmer. (Ich behalte jetzt mein Gewicht bei). Ich freue mich, sagen zu können, dass es keinerlei Nebenwirkungen hat, und das Beste ist, dass es EINMAL TÄGLICH ist. Das passt gut zu meiner 12-Stunden-Schicht.

- SBK Kent